# SDR 20000825SH012

- Difficulty date: August 25, 2000
- Submitted: August 25, 2000
- Operation: General aviation
- Aircraft: N5788
- Aircraft time: 4,775 hours
- Engine: Lyc IO540D4A5
- Engine time: 2,945 hours
- System (JASC): 2822 · Fuel Boost Pump
- Part: Shaft
- Condition: Sheared
- Location: Fuel Pump
- Component: Fuel Pump, Dukes
- Component part number: 414000218
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ELECTRIC FUEL PUMP WOULD RUN, BUT WOULD NOT PUMP FUEL.  DURING DISASSEMBLY, FOUND ONE OF THE FOUR VANES MISSING, THE VANE HOUSING TO SHAFT RETAINING PIN HAD COME OUT, AND THE SHAFT HAD SHEARED. THE CONCERN IS THAT THERE IS NO FILTER OR SCREEN BETWEEN THE ELECTRIC PUMP AND THE ENGINE DRIVEN PUMP TO STOP THE DEBRIS FROM THE FAILED ELECTRIC PUMP CAUSING CATASTROPHIC DAMAGE TO THE ENGINE DRIVEN PUMP.  SUBMITTER RECOMMENDED THAT CLOSE ATTENTION BE PAID TO THE PRESSURE OUT OF THE ELECTRIC PUMP AND NOT TRUSTING SOLELY IN THE SOUND OF THE PUMP.  ALSO, SOME TYPE OF SAFETY SHOULD BE INSTALLED TO PREVENT ELECTRIC PUMP DEBRIS FROM MIGRATING TO THE ENGINE DRIVEN PUMP.  (X)
